Alert archive / Ohio / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 270, NWS Cleveland, OH

July 14, 2006Lucas County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jul 14, 2006, 3:51 PM EDT for Lucas County, Ohio. It was in force for 54 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 14, 2006, 3:51 PM EDT (19:51 UTC)
Expired
Jul 14, 2006, 4:45 PM EDT
In force
54 min
Issued by
NWS Cleveland, OH
Area
Counties, with a storm outline in the text

County Lucas County, OH

The radar

The Detroit radar (KDTX), 117 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 14, 4:15 PM EDTTSTM WND DMGToledo, OHTREES AND A POWER LINE DOWN BY THUNDERSTORM WINDS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 7.9 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2006-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2006-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-187 J/kg
Mixed-layer LCL
887 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCLE 141950
SVRCLE
OHC095-142045-
/O.NEW.KCLE.SV.W.0270.060714T1951Z-060714T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
351 PM EDT FRI JUL 14 2006

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LUCAS COUNTY IN NORTHWEST OHIO

* UNTIL 445 PM EDT

* AT 347 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 58 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM SYLVANIA TO WATERVILLE...AND
  MOVING EAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE TOLEDO...OREGON AND HOLLAND.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.

LAT...LON 4175 8311 4173 8311 4175 8325 4172 8334
      4163 8320 4163 8316 4163 8316 4162 8357
      4148 8375 4171 8378

$$

MRD
2 follow-up statements
000 
WWUS51 KCLE 142020
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
419 PM EDT FRI JUL 14 2006

OHC095-142045-
/O.CON.KCLE.SV.W.0270.000000T0000Z-060714T2045Z/
LUCAS OH-
419 PM EDT FRI JUL 14 2006


...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 445 PM EDT FOR LUCAS
COUNTY...


AT 410 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 58 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM HARBOR VIEW TO 9 MILES
SOUTHEAST OF MAUMEE...AND MOVING EAST AT 30 MPH.


DAMAGING WINDS WERE REPORTED IN SYLVANIA. THIS IS A DANGEROUS 
STORM...SEEK SAFE SHELTER AND STAY AWAY FROM WINDOWS

A SEVERE THUNDERSTORM WATCH IS IN EFFECT.

LAT...LON 4175 8311 4173 8311 4175 8325 4172 8334
      4163 8320 4163 8316 4163 8316 4162 8357
      4148 8375 4171 8378

$$
000 
WWUS51 KCLE 142045
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
444 PM EDT FRI JUL 14 2006

OHC095-142054-
/O.EXP.KCLE.SV.W.0270.000000T0000Z-060714T2045Z/
LUCAS OH-
444 PM EDT FRI JUL 14 2006


...THE SEVERE THUNDERSTORM WARNING FOR LUCAS COUNTY WILL EXPIRE AT
445 PM EDT...

THE STORM HAS WEAKEN AND MOVED EAST.


A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT.

LAT...LON 4175 8311 4173 8311 4175 8325 4172 8334
      4163 8320 4163 8316 4163 8316 4162 8357
      4148 8375 4171 8378

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 3:40 PM EDT, 11 minutes earlier.

Area forecast discussion, Jul 14, 3:40 PM EDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OHIO
340 PM EDT FRI JUL 14 2006

.SHORT TERM (TONIGHT THROUGH SAT AFTERNOON)...

CONVECTION IS DEVELOPING AND MOVING INTO THE REGION AT THIS TIME.
CAPE HAS RISEN TO AROUND 3000 J/KG OVER THE WESTERN THIRD WITH ABOUT
20 KNOTS OF 0-6KM SHEAR O-1KM SHEAR IS RATHER WEAK. WATER VAPOR
IMAGERY SHOWES THE REGION IN A MOISTURE PLUME OVER THE AREA SO HEAVY
RAIN IS ONCE AGAIN A THREAT WITH THE DEVELOPING STORMS WITH FLASH
FLOODING A POSSIBILITY. SEVERE WEATHER POTENTIAL MAY BE CONFINED TO
WET MICRO DOWNBURT WINDS. AREA COVERAGE OF THE HEAVY RAIN MAY BE
CONFINED TO THE FAR NORTHWEST NEAR TOL SO WL HOLD OFF ON A FF WATCH.
THIS ACTIVITY SHOULD DIMINISH AROUND MIDNIGHT AS THE MCV MESOSCALE
CONVECTIVE VORTICITY MOVES THROUGH THE REGION. HEIGHTS WILL THEN
BEGIN TO RISE SO STABLE WARMING CONDITIONS WILL DEVELOP AND CONTINUE
INTO SUNDAY.  GUIDANCE TEMPS LOOK REASONABLE WITH MINOR CHANGES.
POPS FOR TONIGHT WILL BE CUT SLIGHTLY.

&&

.LONG TERM (MONDAY THROUGH FRIDAY)...

LITTLE CHANGE TO EXTENDED FROM YESTERDAYS THINKING AS HOT HUMID
CONDITONS ARE EXPECTED TO PERSIST THROUGH MOST OF THE WEEK AS RIDGE
PERSIST ACROSS THE CENTRAL AND EASTERN STATES WITH WESTERLIES
CONFINED TO THE NORTHERN TIER OF STATES.

THE HOTEST TEMPERATURES OF THE SUMMER SO FAR ARE EXPECTED SUNDAY AND
MONDAY ACROSS THE REGION WITH TEMPS WELL INTO THE 90S ESPECIALLY
WEST OF CLE. A LAKE BREEZE MAY KEEP THE IMMEDIATE LAKE SHORE IN THE
UPPER 80S BUT THE REMAINDER OF THE REGION WILL FEEL THE HEAT.

A WEAK FRONTAL BOUNDARY MAY REACH SOUTH ENOUGH TO COOL THE REGION
SLIGHTLY ON WED BUT LIFT NORTH ON THURSDAY. A MORE SIGNIFICANT
BOUNDARY MAY CROSS THE REGION ON FRIDAY AND BRING SOME COOLING. THE
ECMWF AND THE GFS BEGIN TO DIVERGE ABOUT MIDWEEK SO THE DETAILS ARE
UNCERTAIN. WITH HIGH CAPE ENVIRONMENT ALONG WITH INCREASE WESTERLY
FLOW ALOFT TOWARD THE END OF THE WEEK FAST MOVING ORGANIZED
THUNDERSTORM OUTBREAKS ARE POSSIBLE.

&&

.AVIATION(18Z-18Z)...
SOME POP UP STORMS ARE TRYING TO DEVELOP...BUT THERE IS STILL A WEAK
CAP ACROSS THE REGION WHICH IS KEEPING THE STORMS FROM BECOMING TOO
WIDESPREAD. THE LIFTED CONDENSATION LEVEL IS VERY LOW TODAY (<2500
FT)...WHICH IS CAUSING THE CLOUD BASES TODAY TO BE AROUND 2500 FT.
CANNNOT RULE OUT SOME MVFR CIGS THIS AFTN...BUT IN GENERAL AM
THINKING THAT CONDITIONS WILL REMAIN VFR AHD OF THE STORMS OVER
INDIANA. AM THINKING THAT THE MAIN ACTION WILL BE FROM THE MCV OVR
NRN INDIANA. EXPECT THIS ACTIVITY TO MOVE EAST AND BUILD SOUTHWARD
TOWARD THE BETTER INSTABILITY. THIS ACTIVITY SHOULD MOVE THRU THE
REGION LATER THIS AFTERNOON INTO TONIGHT. WL BRING ALL SITES TO IFR
WITH TSRA AS THE STORMS MOVE THRU. DO NOT HAVE ENOUGH CONFIDENCE TO
BRING ANY POP UP STORMS INTO THE AREA TERMINALS EARLIER...BUT THIS
WILL HAVE TO BE WATCHED. DRYING SHOULD MOVE INTO THE AREA SATURDAY
MORNING BRINGING CONDITIONS BACK TO VFR.

.CLE WATCHES/WARNINGS/ADVISORIES...
.OH...NONE.
.PA...NONE.
&&

SHORT TERM...REL
LONG TERM...REL
AVIATION...MRD
Hazardous weather outlook, Jul 14, 12:34 PM EDT, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CLEVELAND OH
1234 PM EDT FRI JUL 14 2006

LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089-
PAZ001>003-151200-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE-
CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA-
SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-
CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
1234 PM EDT FRI JUL 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...
NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND
NORTHWEST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE
REGION...ESPECIALLY WEST OF A CLEVELAND TO MILLERSBURG LINE. STRONG
THUNDERSTORMS ARE EXPECTED TO MOVE EAST ACROSS THE AREA LATE TODAY
AND TONIGHT...PRODUCING STRONG WINDS...FREQUENT LIGHTNING AND
POSSIBLE HAIL. IN ADDITION...LOCALLY HEAVY RAINS ARE EXPECTED AND
COULD CAUSE FLOODING...ESPECIALLY IN AREAS THAT HAVE HAD FLOODING
PROBLEMS RECENTLY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THE HOTTEST STRETCH OF WEATHER SO FAR THIS SUMMER IS EXPECTED TO
OCCUR BY LATE THIS WEEKEND THROUGH AT LEAST THE MIDDLE OF NEXT
WEEK WITH HIGH TEMPERATURES AROUND OR ABOVE 90 DEGREES IN MOST
PLACES ALONG WITH HIGH HUMIDITY LEVELS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON INTO TONIGHT.

MRD

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 3:30 PM EDTFlash Flood WarningCLELucas6 hr
Jul 14, 3:42 PM EDTSpecial Marine WarningCLE2 hr
Jul 14, 4:11 PM EDTSevere Thunderstorm WarningCLEMarion64 min
Jul 14, 4:32 PM EDTSevere Thunderstorm WarningCLEOttawa58 min
Jul 14, 4:40 PM EDTSevere Thunderstorm WarningCLEWyandot50 min
Jul 14, 5:24 PM EDTSevere Thunderstorm WarningCLEHancock, Wood66 min
Jul 14, 5:43 PM EDTSpecial Marine WarningCLE2 hr
Jul 14, 5:52 PM EDTSevere Thunderstorm WarningCLEAshland38 min
Jul 14, 6:27 PM EDTSevere Thunderstorm WarningCLEHolmes48 min
Jul 14, 7:41 PM EDTSevere Thunderstorm WarningCLELorain48 min
Jul 14, 7:43 PM EDTSpecial Marine WarningCLE2 hr

Nearby

Severe Thunderstorm Warnings in Ohio, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.